MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (18G) (10CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (18G) (10CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of regt0508 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer that the catheter sheared off.Nurse manager of picc team states that on 9-27, 2022, one of her nurses was performing a catheter exchange for a midline and the catheter sheared off.The nurse was able to see the tip of the catheter in the patient's "fatty tissue" using an ultrasound device.An x-ray was performed that verified the tip of the catheter.She reports no current patient issues.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a powerglide pro catheter being ¿sheared off¿ was confirmed.Two 18 ga x 10 cm catheters from a powerglide pro were returned for evaluation.One catheter extended 10 cm.The second catheter extended 6.2 cm and was returned with the catheter wings.The product sticker label indicates lot: regt0508.The second catheter appeared to be the same which experienced the reported complaint of shearing.Microscopic inspection of the break surface revealed a "v" shaped section of the split.The split then appeared to have propagated into a complete circumferential break leading to a complete fracture.The fractured segment was not returned.The characteristics of the damage observed are consistent with damage caused by retraction of the catheter against the needle after initial insertion.The product instructions for use (ifu) warns, "warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter." since a complete fracture in the catheter was found to be present, the complaint is confirmed.
 
Event or Problem Description
It was reported by the customer that the catheter sheared off.Nurse manager of picc team states that on (b)(6) 2022, one of her nurses was performing a catheter exchange for a midline and the catheter sheared off.The nurse was able to see the tip of the catheter in the patient's "fatty tissue" using an ultrasound device.An x-ray was performed that verified the tip of the catheter.She reports no current patient issues.Additional information received: patient harm reported as retained catheter fragment in right upper arm tissue, noted after procedure aborted.No complaints of pain from patient.It was stated the catheter tip was able to be removed from the patient.Surgery was required to remove the catheter top.A new device was not placed.Patient being treated for hypoglycemia.

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (18G) (10CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15629406
Report Number3006260740-2022-04046
Device Sequence Number7970238
Product Code FOZ
UDI-Device Identifier00801741142659
UDI-Public(01)00801741142659
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue NumberF118100T
Device Lot NumberREGT0508
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight118 KG